Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 71, NWS Tallahassee, FL

July 8, 20109 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Jul 8, 2010, 3:41 AM CDT for 9 counties in Florida. It took effect at Jul 8, 2010, 1:00 PM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2010, 3:41 AM CDT (08:41 UTC)
In effect from
Jul 8, 2010, 1:00 PM CDT
Expired
Jul 8, 2010, 6:00 PM CDT
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2010-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2010-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1776 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

219 
WWUS82 KTAE 080841
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
441 AM EDT THU JUL 8 2010

...A RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM EDT /1 PM CDT/
THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING FOR PORTIONS
OF THE INLAND FLORIDA PANHANDLE AND INLAND FLORIDA BIG BEND...

...THE FIRE WEATHER WATCH FOR SOUTHEAST ALABAMA HAS BEEN 
CANCELLED...

.STACKED HIGH PRESSURE WILL BRING HOT TEMPERATURES TO THE FORECAST
AREA THIS AFTERNOON. THESE HIGH TEMPERATURES WILL RESULT IN LOW
RELATIVE HUMIDITY VALUES AWAY FROM THE COAST. ALTHOUGH SEVERAL 
HOURS OF CRITICALLY LOW RELATIVE HUMIDITY IS ANTICIPATED OVER
PORTIONS OF SOUTHEAST ALABAMA AND SOUTHERN GEORGIA...WINDS ARE
ANTICIPATED TO BE LOW AND SHOULD KEEP RED FLAG CRITERIA FROM
BEING ACHIEVED.

ALZ065>069-080945-
/O.CAN.KTAE.FW.A.0060.100708T1800Z-100708T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
341 AM CDT THU JUL 8 2010

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH. 

ALTHOUGH SEVERAL HOURS OF RELATIVE HUMIDITY AT OR BELOW 30 
PERCENT ARE ANTICIPATED THIS AFTERNOON...SURFACE WINDS WILL
BE LIGHT AND KBDI VALUES ARE NOW UNDER 500.

$$

FLZ007-009>011-013-016>019-026-082300-
/O.NEW.KTAE.FW.W.0071.100708T1800Z-100708T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
INLAND JEFFERSON-MADISON-LIBERTY-
441 AM EDT THU JUL 8 2010 /341 AM CDT THU JUL 8 2010/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING DUE TO EXPECTED
LONG DURATIONS OF RELATIVE HUMIDITY AT OR BELOW 35 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

14-MROCZKA
1 follow-up statement
909 
WWUS82 KTAE 081853
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 PM EDT THU JUL 8 2010

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING FOR PORTIONS OF THE INLAND FLORIDA PANHANDLE AND
INLAND FLORIDA BIG BEND...

.AS WAS EXPECTED THIS AFTERNOON...PLENTY OF DRY AIR ALOFT IS 
MIXING ITS WAY DOWN TO THE SURFACE ACROSS THE CWA...AND AS OF 
200 PM EDT...MANY OF THESE LOCATIONS IN THE RED FLAG WARNING HAVE
DROPPED BELOW 35 PERCENT ACROSS THE INTERIOR OF THE FLORIDA BIG
BEND AND PANHANDLE. THEREFORE...WILL KEEP THE CURRENT WARNING
UP AS IS. ON FRIDAY...A FEW LOCATIONS COULD JUST BRIEFLY REACH OR
DROP JUST BELOW 35 PERCENT...BUT DURATIONS ARE EXPECTED BE TOO
SHORT FOR A WATCH OR WARNING TO BE NEEDED. OVER SOUTHEAST ALABAMA 
AND SOUTHWEST AND SOUTH CENTRAL GEORGIA...NO RED FLAG CONDITIONS
ARE EXPECTED FOR THE NEXT SEVERAL DAYS.


FLZ007-009>011-013-016>019-026-082300-
/O.CON.KTAE.FW.W.0071.000000T0000Z-100708T2300Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON-
INLAND JEFFERSON-MADISON-LIBERTY-
253 PM EDT THU JUL 8 2010 /153 PM CDT THU JUL 8 2010/

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/
THIS EVENING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

17-GOULD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jul 8, 2:42 AM CDT, 59 minutes earlier.

Area forecast discussion, Jul 8, 2:42 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
342 AM EDT THU JUL 8 2010

...HOT AND DRY CONDITIONS EXPECTED TODAY...

.SYNOPSIS...THE UPPER LEVEL PATTERN OVER THE ERN CONUS IS IN SLOW
RETROGRESSION. THE DEEP LAYER RIDGE THAT HAS BROUGHT RECORD-BREAKING
HEAT TO THE NE AND MID ATLANTIC STATES HAS NOW NOSED SWWD INTO GA
AND N FL. THE UPPER LOW CONTINUES TO PROGRESS WWD TOWARD THE MID
ATLANTIC COAST AND THERE IS NOW A SURFACE REFLECTION OFF NC. THE 00Z
KTAE SOUNDING SHOWS HOW MUCH DRIER THE COLUMN HAS BECOME LOCALLY
WITH THE PW DOWN TO 1.21 INCHES. THE SURFACE PRESSURE GRADIENT OVER
THE AREA IS QUITE WEAK AND WINDS ARE CALM. WITH CLEAR SKIES...TEMPS
SHOULD DROP CLOSE TO THE DEW POINT THIS MORNING...WHICH WILL BE A
FEW DEGREES BELOW NORMAL. THE TROPICAL WAVE IN THE WRN GULF HAS
FINALLY BECOME TD 2 AND IS FORECAST TO BECOME TS BONNIE. THIS SYSTEM
APPEARS DESTINED TO IMPACT DEEP S TX LATER TODAY.

&&

.SHORT TERM...TODAY THROUGH SAT.
THE DEEP LAYER RIDGE WILL DOMINATE THE WEATHER ACROSS THE FORECAST
AREA TODAY WITH CONVECTION COMPLETELY SUPPRESSED. THIS WILL ALLOW
TEMPS TO SOAR INTO THE UPPER 90S ACROSS MOST INLAND AREAS WITH A FEW
OF THE HOTTEST LOCATIONS REACHING 100. RECORD TEMPS DO NOT APPEAR IN
JEOPARDY. THE SILVER LINING IN ALL THIS HEAT IS THAT DEW POINTS ARE
FORECAST TO MIX OUT INTO THE LOWER 60S...WITH A FEW SPOTS ACROSS OUR
NRN TIER GA ZONES PERHAPS SEEING UPPER 50S. THIS WILL HELP KEEP HEAT
INDICES REASONABLY IN CHECK. THE HIGHEST INDICES WILL BE ABOUT 102
DEGREES ACROSS THE FL PANHANDLE AND SE AL. BY FRI MORNING...THE
UPPER LOW WILL BE NEAR THE CAROLINA COAST AFTER WHICH TIME IT WILL
GET KICKED NWD BY ENERGY MOVING EWD ACROSS THE OHIO VALLEY. THE
SURFACE LOW WILL BE IN THE VICINITY OF THE SAVANNAH RIVER VALLEY FRI
MORNING WITH A TROUGH EXTENDING SWWD FROM IT ACROSS CENTRAL GA INTO
SE AL. WE KEPT SLIGHT CHANCE POPS IN FOR THE NRN 2/3 OF THE FORECAST
AREA FOR FRI AFTERNOON...ESSENTIALLY FROM I-10 NWD. THIS WILL DO
LITTLE TO TEMPER AFTERNOON HIGHS WHICH WILL BE WITHIN A DEGREE OR
TWO OF THURSDAY'S MAX TEMPS. WILL A BIT MORE MOISTURE POOLING AHEAD
OF THE FRONT...HEAT INDICES WILL BE A COUPLE OF DEGREES HIGHER...
PERHAPS AS HIGH AS 105 IN SW GA AND SE AL. A COLD FRONT IS PROGGED
TO SETTLED SWD FROM THE OHIO VALLEY INTO THE SERN STATES FOR SAT.
THE NAM IS MOST AGGRESSIVE WITH THIS WITH THE EURO STALLING IT JUST
N OF THE FORECAST AREA AND THE GFS IN BETWEEN. THE UPPER RIDGE WILL
BE SHUNTED S OF THE AREA BY THIS TIME AND TEMPS AND POPS WILL RETURN
CLOSER TO NORMAL.

.LONG TERM...SAT NIGHT THROUGH THU.
THIS WEEK'S STRONG UPPER RIDGE WILL BE REPLACE BY WEAK BUT BROAD
UPPER TROUGHING ALONG THE EASTERN SEABOARD FOR THE UPCOMING WEEKEND.
SURFACE FRONT ASSOCIATED WITH THE UPPER TROUGH WILL MAKE PROGRESS
INTO THE SOUTHEASTERN STATES. HOWEVER...AS IS COMMON THIS TIME OF
YEAR...THE FRONT WILL "RUN OUT OF GAS" TO OUR NORTH WITH THE
SUBTROPICAL RIDGE AXIS HOLDING ITS GROUND OVER THE EASTERN GULF OF
MEXICO. INCREASED MOISTURE AND FOCUS ALONG AND AHEAD OF THE BOUNDARY
MAY BE ENOUGH TO ENHANCE THE DIURNAL SHOWER/STORM COVERAGE (AND
RESULTING CLOUD COVER) FOR SUNDAY AFTERNOON...BUT THUNDERSTORMS ARE
CERTAINLY NO STRANGER TO THE FORECAST THIS TIME OF YEAR.

UPPER LEVEL FLOW ALONG THE NORTHEAST GULF COAST QUICKLY BECOME ZONAL
IN NATURE BY MONDAY...AND THEN FAIRLY STRONG UPPER RIDGING BUILD
BACK OVERHEAD INTO THE MIDDLE OF THE WEEK. THE SUBTROPICAL RIDGE
AXIS IS FORECAST TO REMAINING JUST TO OUR SOUTH THROUGH THE PERIOD
RESULTING IN A VERY TYPICAL JULY PATTERN OF TEMPERATURES IN THE
LOWER TO MIDDLE 90S AND A SCATTERING OF DIURNAL SHOWERS AND
STORMS.

&&

.MARINE...TODAY THROUGH MON.
SOME RESIDUAL SLY SWELL CONTINUES TO PROPAGATE TOWARD THE PANHANDLE
COAST THIS MORNING. HOWEVER...IT HAS DECREASED IN AMPLITUDE BY ABOUT
A FOOT SINCE LAST NIGHT AND THIS TREND WILL CONTINUE THROUGH TODAY.
LIGHT NE WINDS WILL BECOME SOUTHWEST THIS AFTERNOON AND THEN REMAIN
OUT OF THE SW OR W THROUGH THE WEEKEND. SEAS WILL BE 3 FT OR LESS
THROUGH THE  PERIOD.

&&

.AVIATION...THROUGH 06Z FRI.
STACKED HIGH PRESSURE WILL KEEP OUR WEATHER QUIET THROUGH THE TAF
PERIOD WITH VERY LITTLE TO NO SUMMER THUNDERSTORM ACTIVITY. OUTSIDE
A FEW BRIEF PATCHES OF MVFR GROUND FOG TOWARD SUNRISE...VFR
CONDITIONS WILL PREVAIL THROUGH THE EVENING HOURS.

&&

.FIRE WEATHER...AFTER CAREFUL DELIBERATION...WE HAVE DECIDED TO
CANCEL THE WATCH FOR SE AL. INITIAL REASONING IS THAT WE DO NOT
EXPECT 10 MPH WINDS. THAT SAID...IT IS VERY EASY TO GET 10 MPH WINDS
UP ON THE HILL AT DHN. AFTER LOOKING AT THE NATIONAL KBDI PAGE...
THAT RECENTLY DROPPED OUR COUNTIES BELOW 500 KBDI...WE FEEL THAT WE
CAN DROP THIS WATCH. ON THE OTHER HAND...GUIDANCE IS COMING IN DRIER
WITH THE DEW POINTS AND AFTER LOOKING AT THAT ELEVATED DRY LAYER ON
THE 00Z KTAE SOUNDING...WE FEEL THAT THE LOWER DEW POINTS NEED TO BE
GIVEN SOME CREDENCE. WE ARE THEREFORE GOING WITH A RED FLAG WARNING
FOR OUR I-10 FL ZONES PLUS CALHOUN AND LIBERTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE     97  70  97  74  93 /  00  00  20  20  40
PANAMA CITY NW  96  77  94  77  92 /  05  00  10  20  40
DOTHAN         100  75  97  75  93 /  00  00  20  30  40
ALBANY         100  73  99  76  93 /  00  00  20  30  40
VALDOSTA        97  70  97  74  93 /  00  00  20  20  40
CROSS CITY      95  71  95  73  92 /  05  00  10  20  20
APALACHICOLA    91  74  91  76  91 /  05  00  10  20  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...NONE.
GA...NONE.
FL...RED FLAG WARNING THIS AFTERNOON FLZ07-09>11-13-16-17-18-19-26.
GM...NONE.

&&

AVIATION/FIRE WX/LONG TERM...MROCZKA
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Jul 7, 8:20 PM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 PM EDT WED JUL 7 2010

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-081300-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
920 PM EDT WED JUL 7 2010 /820 PM CDT WED JUL 7 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

SOUTHERLY SWELLS GENERATED TO THE EAST OF THE TROPICAL SYSTEM IN
THE SOUTHWEST GULF WILL CONTINUE TO DIMINISH ACROSS THE LOCAL
WATERS. THE SWELLS WILL GENERATE 2 TO 4 FOOT SURF MAINLY ALONG
THE PANHANDLE COAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A RETURN TO HOTTER THAN NORMAL CONDITIONS IS ON TAP FOR THE
LATTER PART OF THE WEEK. THURSDAY AND FRIDAY WILL BE THE HOTTEST
DAYS WITH THE MERCURY PEAKING IN THE UPPER 90S ACROSS MOST INLAND
AREAS...AND 100 DEGREES NOT OUT OF THE QUESTION. HUMIDITY LEVELS
WILL NOT BE ALL THAT HIGH AND THAT SHOULD LIMIT HEAT INDICES TO
BELOW 105 DEGREES IN MOST AREAS. TEMPERATURES WILL ONLY GRADUALLY
RETURN TO NORMAL EARLY NEXT WEEK. RAIN CHANCES WILL BE BELOW
NORMAL THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BARRY/WOOL

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.